MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GUIDE WIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GUIDE WIRE M; WIRE, GUIDE, CATHETER
Model Number GM1813
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the physician was performing a right lower extremity angiogram with intervention.The physician gained access in the left common femoral artery, for up and over access to the right superficial femoral artery (sfa) and popliteal artery.Multiple attempts were made to cross a long segment chronic total occlusion (cto) lesion that began in the p1 segment of the popliteal artery and extended about halfway down into all of the tibial vessels.Retrograde tibial access was gained in both the distal anterior tibial artery as well as the distal posterior tibial artery with cook pedal access sheaths.A 0.018 90cm straight navicross and 0.018 glidewire gold were used to attempt to recannulate the posterior tibial artery into the popliteal.The physician was being fairly aggressive with trying to get thru the chronic total occlusion (cto), as the patient was not a vascular surgical candidate.Towards the very end of the procedure, it was noticed that the distal tip of the glidewire gold wire had broken off in the right lower extremity where the tibioperoneal trunk would have been.The length of the wire left was measured to be approximately 8-9mm.The physicians were not concerned about trying to retrieve the wire tip, as they believed it was extravascular and was within the area where the vessels were already occluded.No attempts were made to retrieve the wire piece and the physicians opened another glidewire gold wire to continue recanalization attempts.The physicians were unable to cross the chronic total occlusion (cto) lesion, so the case was not successful.The physicians stated that they did not believe the piece of wire left behind was problematic and no intervention was needed/required.The patient remained stable throughout and there was no injury to the patient due to the wire piece left behind.

Brand Name
GUIDE WIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22406875
Report Number2243441-2025-00033
Device Sequence Number8293948
Product Code DQX
UDI-Device Identifier04987350774231
UDI-Public(01)04987350774231(17)260430(10)240520
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2025
Report Date (Section F) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberGM1813
Device Catalogue NumberRF*RB18183TA
Device Lot Number240520
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/06/2025
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer06/09/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA07/04/2025